Melanoma

A support group for anyone affected by melanoma to come together, share experiences, and ask questions.

ipi/nivo and caffeine

VeronicaP
Posted by

The advice is to avoid alcohol and caffeine when on ipi/nivo.

To what extent do other patients follow this? Is it ok to have a normal cup of tea?

VeronicaP
lgrgdg90
Posted by

Hi I have had ipi and Nivolumab and wasn’t given that advise and am now on Nivolumab every four weeks.I didn’t have too many side effects ,just muscle ache ,vitiligo slightly and itchiness at times. I continued to drink tea and coffee as normal but tried hard to maintain a good diet of lots of fruit and vegetables. Also trying to walk as often as I could  Good luck with your treatment .

Lgrgdg90
lgrgdg90
Posted by

Sorry forgot to say I also had the odd glass of wine on a weekend but if you are at all concerned as your nurse or consultant .

Lgrgdg90
VeronicaP
Posted by

Hi, I’m happy to hear of your experience. Unfortunately my husband is an anxious patient and always seems to be looking for the side effects, though I try to be more positive. He had his second ipi/nivo last Tuesday. No side effects after  the first dose but this time he is very tired and nauseous and has been sick yesterday and today while eating almost nothing. It’s his birthday next week and we came down from Yorkshire to London to stay a week in our daughters flat while she is away. Booked in for meals out and the theatre, bad timing or what?

VeronicaP
lgrgdg90
Posted by

I hope the sickness and tiredness soon goes and you both able to get out for a meal. Maybe if he just tries to get a short walk in the fresh air and build up his strengh Good luck and also take care of yourself. I feel at times sorry for my husband who has been my rock through this difficult time. I like him to go off for a day each week to somewhere he likes eg walking and visiting different places on the train.We as a couple try to get out and about for walks etc. I also feel it helps to see friends as often as possible. London can be so busy as I used to live there but it has so many interesting places to go. Take each day at a time .

Lgrgdg90
KTatHome
Posted by

Hi , I am not on the combination that your husband’s on, I’m on Pembrolizumab which is similar to Nivolumab, I can’t recall a caffeine warning however I know I changed to redbush tea which is naturally decaffeinated when I started treatments, I have an occasional cup of normal tea when I’m out though. I do remember being warned never to eat grapefruits and to avoid spicy foods. it’s a nervous time waiting for that first scan after starting treatment, and wondering what side effects might hit you. My side effects were just a bit of tiredness. 

I googled caffeine and your treatment after I read your post and came across the link below which I thought was interesting 

https://www.aimatmelanoma.org/wp-content/uploads/AIM-OPDIVO-YERVOY-MULTIPAGE-1.pdf

It mentions drinking weak tea if your having problems and avoiding caffeine, I agree with Lgrgdg90 that asking your nursing team is a good way to go. 

I hope you get to enjoy some of your break and that you can enjoy some of your meals out, i always feel a little stressed around birthdays the pressure of of making full use of them, this year I decided a birthday week is much better because the pressure is off each individual day from an accumulative good time. I had a lovely two days followed by needing to rest up on my actual birthday but had a good time playing board games. 

Best wishes

KT 

What is a Community Champion?

You can call the Macmillan Support Line on 0808 808 0000 (7 days a week, 8am-8pm) or contact them by email.

Sailor2
Posted by

Last week I started Ipi & Nivo, and apart from the rash (which never fully went away after Dab & Tram pills in April) so far so good.  Four hours on a drip sounded daunting, but in the event it wasn't bad at all.  We will see what happens as time goes on...

First review is next week, and if theres no complications in my blood tests, two more doses at three week inetrvals and then a scan.

Thanks to all of you for posting your experiences, its good to know how others have reacted to the treatment.

J

Don't wait for your ship to come in, swim out and find it!